MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RotaWire and wireClip Torquer; catheter, coronary, atherectomy

BOSTON SCIENTIFIC CORPORATION RotaWire and wireClip Torquer; catheter, coronary, atherectomy
Model Number 3520
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 07/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire detachment and difficulty removal occurred, resulting in an unretrieved device fragment.The patient had diffused left anterior descending (lad) lesions with severe calcification.A rotawire 330cm gw(5pk) flop was selected for use.During coronary intervention, the rotational atherectomy guidewire was advanced into the distal end of the vessel via a microcatheter.When the guidewire was withdrawn into the main vessel, angiography revealed that the guidewire had fractured approximately 1 cm within the branch.The fractured segment could not be removed due to the small vessel size.The patient experienced unspecified complications.The rotational atherectomy procedure was completed normally and the patient was stable.It was further reported that the target lesion was 80% stenosed.The device was not removed from the patient, and there are no plans for a repeat procedure.There were no patient complications.
 
Event or Problem Description
It was reported that guidewire detachment and difficulty removal occurred, resulting in an unretrieved device fragment.The patient had diffused left anterior descending (lad) lesions with severe calcification.A rotawire 330cm gw(5pk) flop was selected for use.During coronary intervention, the rotational atherectomy guidewire was advanced into the distal end of the vessel via a microcatheter.When the guidewire was withdrawn into the main vessel, angiography revealed that the guidewire had fractured approximately 1 cm within the branch.The fractured segment could not be removed due to the small vessel size.The patient experienced unspecified complications.The rotational atherectomy procedure was completed normally and the patient was stable.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).With all the available information, boston scientific concludes: device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to patient condition, following a review of the reported event details, available information, and product record review.It is most likely the presence of reported anatomical factors, presented a constriction over the device and increased the friction when the device was advancing/withdrawing through the lesion reducing the mobility and generating the reported issues.Regarding the reported unretrieved device fragments, according to the event description, the guidewire detachment and removal difficulty may have been caused by a possible device malfunction that resulted in the reported issues.
 
Additional Manufacturer Narrative
E1 - initial reporter phone: (b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.

Brand Name
RotaWire and wireClip Torquer
Common Device Name
catheter, coronary, atherectomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key50070327
Report Number2124215-2026-40586
Device Sequence Number13382088
Product Code MCX
UDI-Device Identifier08714729195566
UDI-Public(01)08714729195566(17)270806(10)37149974
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3520
Device Catalogue Number3520
Device Lot Number0037149974
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/29/2026
Supplement Report FDA Received Date09/04/2026
Date Device Manufactured08/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight154 LB